MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS

VASCUTEK LTD GELSOFT PLUS
Catalog Number 636008P
Medical Device Problem Codes Device Operates Differently Than Expected (2913); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A review of manufacturing and qc records confirmed that the device was manufactured to specification.Similar events review that covered polyester grafts for the past 5 years showed a very low occurrence rate of (b)(4)% (complaints v sales).This is the first time vascutek received complaints for the graft elongation.There have been no similar complaints received from other units of the same batch.No negative trend in the number of complaints received was identified.Gelsoft plus tm grafts are not indicated for carotid bypass use.As per ifu: gelsoft plus tm are not recommended for thoracic use.Further action is not planned; however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.Vascutek consider this case closed.
 
Event or Problem Description
Vascutek ltd.Was notified of an event that occurred in (b)(6), the event was described as follows: gelsoft plus tm straight graft was used for carotid bypass.The graft became elongated over time (1-year period) to the point it was beginning to erode through the skin.As a result, the graft was replaced.The exact dates of the event and explant date are unknown.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key7525086
Report Number9612515-2018-00007
Device Sequence Number1425230
Product Code DSY
UDI-Device Identifier05037881115047
UDI-Public05037881115047
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2018
Report Date (Section F) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2021
Device Catalogue Number636008P
Device Lot Number383370-8865
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2018
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer04/19/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;